Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 64, NWS Buffalo, NY

July 26, 2016

NWS Buffalo, NY issued this small craft advisory at Jul 26, 2016, 6:24 AM EDT. It took effect at Jul 26, 2016, 12:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2016, 6:24 AM EDT (10:24 UTC)
In effect from
Jul 26, 2016, 12:00 PM EDT
Expired
Jul 26, 2016, 7:13 PM EDT
In force
7 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

814 
WHUS71 KBUF 261024
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
624 AM EDT TUE JUL 26 2016

LOZ045-261830-
/O.NEW.KBUF.SC.Y.0064.160726T1600Z-160727T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
624 AM EDT TUE JUL 26 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING.

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
628 
WHUS71 KBUF 261836
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
236 PM EDT TUE JUL 26 2016

LOZ045-270000-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-160727T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
236 PM EDT TUE JUL 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
823 
WHUS71 KBUF 262035
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
435 PM EDT TUE JUL 26 2016

LOZ045-270000-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-160727T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
435 PM EDT TUE JUL 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
541 
WHUS71 KBUF 262313
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
713 PM EDT TUE JUL 26 2016

LOZ045-270015-
/O.CAN.KBUF.SC.Y.0064.000000T0000Z-160727T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
713 PM EDT TUE JUL 26 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 26, 4:31 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 26, 4:31 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
431 AM EDT TUE JUL 26 2016

.SYNOPSIS...
High pressure will track from the Central Great Lakes to the Eastern
Great Lakes today, bringing abundant sunshine, and summer's heat in
the 80s. Dry weather will persist until a weak cold front drops
southward from Canada Wednesday night bringing a few stray showers
and thunderstorms to the region Wednesday night and Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
High pressure this morning is located over the Central Great Lakes
region, while a cold front has raced eastward to along the New
England and mid-Atlantic coastline.

Uneventful weather this period as this surface high pressure and
zonal flow aloft bring a fair weather day with sunshine-filled
skies. There will be fair weather cumulus forming through the
daylight hours, greatest east of Lake Ontario where moisture is
slightly greater, and slightly cooler temperatures aloft are found.
At 850 hPa temperatures of 14 to 17C will bring afternoon surface
highs in the 80s.

Tonight good radiational cooling conditions will bring overnight
lows down into the mid 50s to lower 60s.

Both this morning, and again tonight there may be river valley fog
across the Southern Tier. A wet ground from recent rains, combined
with the overnight cooling may promote fog generation through just
past sunrise.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Quiet weather will be maintained Wednesday as a ridge of high
pressure holds over the area ahead of an approaching weak cool
front. Weak warm air advection ahead of the front will push
afternoon temperatures above seasonal normals with upper 80s to near
90 for the lake plains and in the valleys.

Shortwave energy is forecast to ride the western flow aloft into
Western New York Wednesday night and Thursday, while the weak cool
front is pushed down into New York by energy dropping into Ontario,
but with little forcing and limited moisture, expect only a sparse
coverage of showers. It will be warm and humid with most overnight
low temperatures only dropping into the mid to upper 60s.

The frontal boundary will stall and weaken just to the south of the
area by Thursday, while a back door cold front approaches from
Canada. We may remain between systems in a relative lull, but do not
have that much confidence in the model frontal positions. Enough
moisture in place with weak low level boundaries in the vicinity to
warrant some limited risk for convection. Some risk for convection
will linger through Thursday night as several models try to generate
a surface low along the old front and push it back northward as a
warm front.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
This period has the potential to be rather unsettled...or at least
more disorderly than what we have become accustomed to the past
couple months. The good news is that this would lead to some needed
rainfall for the region...but the bad news is that it would
adversely impact some peoples plans for the weekend.

Troughiness found over the Great Lakes region is forecast by some of
the ECMWF/GFS based ensembles to amplify somewhat...and this would
encourage waviness along a stalled frontal boundary over the Mid
West to evolve into an actual sfc low. Will use a compromise of the
HPC and ECMWF solutions...which favors such a sfc low development.
This feature is forecast to slowly track northeast across the Lower
Great Lakes during the course of the weekend while generating
scattered showers and possible thunderstorms in the process. Given
the low confidence of this forecast...will keep chc pops in place.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
VFR flight conditions are found at 06Z across the TAF region, and
these conditions will be predominate through Tuesday night. The
exception will be across the Southern Tier river valleys where
radiational cooling over a wet ground will allow for patchy areas of
fog to form, possibly nearing the KJHW terminal. For now it appears
that there will be enough of a gradient wind to maintain the lower
VSBYS within such fog just to south and east of the airport this
morning.

Expect light winds through the TAF cycle with surface high pressure
nearing the region from the Central Great Lakes.

VFR flight conditions will persist into tomorrow night, with again
just the possibility of Southern Tier Valley fog formation, that may
again being lower flight conditions to near the KJHW airport.

Outlook...

Tuesday Night and Wednesday...Mainly VFR.
Thursday...Mainly VFR with a chance of showers and thunderstorms.
Friday and Saturday...VFR/MVFR with a chance of showers and
thunderstorms.

&&

.MARINE...
Westerly winds behind a cold front will increase in strength to 15
to 20 knots on Lake Ontario, while slightly weaker in strength over
Lake Erie. For this, we will hoist a small craft advisory for the
eastern shores of Lake Ontario where winds will be strongest and
likely reach criteria, while waves will mainly remain 4 feet or
less.

As high pressure builds across the eastern great lakes today and
tomorrow, winds and wave should remain well below small craft
criteria into the beginning of the weekend.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from noon today to 8 PM EDT this evening
         for LOZ045.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...RSH
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Jul 26, 5:16 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
516 AM EDT TUE JUL 26 2016

NYZ001>008-010>014-019>021-085-270930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
516 AM EDT TUE JUL 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
516 AM EDT TUE JUL 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.